TITLE

Risky heart rhythm therapy

AUTHOR(S)
Rubin, Rita; Newman, Richard J.
PUB. DATE
December 1993
SOURCE
U.S. News & World Report;12/6/93, Vol. 115 Issue 22, p82
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
States that for heart attack survivors, drugs to prevent mild heart rhythm irregularities do more harm than good, according to a report in `Journal of the American Medical Association.' Recommendations from co-author Andrew Epstein; Study findings; Drugs that can actually raise the risk of cardiac arrest.
ACCESSION #
9312017508

 

Related Articles

  • noradrenaline acid tartrate.  // Royal Society of Medicine: Medicines;2002, p397 

    This article presents information on the drug noradrenaline acid tartrate. It is used as a vasoconstrictor in acute hypotension and in cardiac arrests, when administered by injection. The side effects include palpitations of the heart with slowed and irregular heartbeat, peripheral ischaemia,...

  • Psychotropic Medications, Associated QTc Prolongation, and Sudden Cardiac Death: A Review for Clinicians. Doyle, Marley; Rosenthal, Lisa J. // Psychiatric Annals;Feb2013, Vol. 43 Issue 2, p58 

    The article reviews psychotropic medications and its association to QT interval (QTc) prolongation, an electrocardiographic finding indicating prolongation of cardiac repolarization, and sudden cardiac death. Factors are considered in assessing the link between psychotropic medications and...

  • Suxamethonium chloride.  // Reactions Weekly;10/9/2010, Issue 1322, p28 

    The article describes the case of a 3-year-old boy who acquired severe hyperkalaemia leading to heart arrest following treatment with suxamethonium chloride.

  • Minocycline.  // Reactions Weekly;11/19/2011, Issue 1378, p25 

    The article describes a case of heart arrest experienced by a 68-year-old man after undergoing pleurodesis with minocycline for postoperative air leak following pulmonary resection.

  • Papaverine.  // Reactions Weekly;11/20/2010, Issue 1328, p34 

    The article describes the case of a 50-year-old man who had a fatal cardiac arrest following intracisternal administration of papaverine.

  • Suxamethonium chloride.  // Reactions Weekly;3/31/2012, Issue 1395, p38 

    The article describes the case of a 25-year-old man who developed hyperkalaemic cardiac arrest after receiving treatment with suxamethonium chloride for persistent community acquired staphylococcal pneumonia.

  • Procaine benzylpenicillin.  // Reactions Weekly;4/7/2012, Issue 1396, p33 

    The article describes the case of a 29-year-old man with previously undiagnosed Brugada syndrome who developed heart arrest after receiving procaine benzylpenicillin.

  • QTc Prolongation in Patients Acutely Admitted to Hospital for Psychosis and Treated with Second Generation Antipsychotics. Johnsen, Erik; Aanesen, Kristina; Sriskandarajah, Sanjeevan; Kroken, Rune A.; Løberg, Else-Marie; Jørgensen, Hugo A. // Schizophrenia Research & Treatment;2013, p1 

    QTc interval prolongation is a side effect of several antipsychotic drugs, with associated risks of torsade de pointes arrhythmias and sudden cardiac death. There is an ongoing debate of whether or not electrocardiogram (ECG) assessments should be mandatory in patients starting antipsychotic...

  • Assessing QT Interval Prolongation and its Associated Risks with Antipsychotics. Nielsen, Jimmi; Graff, Claus; Kanters, Jørgen K.; Toft, Egon; Taylor, David; Meyer, Jonathan M. // CNS Drugs;2011, Vol. 25 Issue 6, p473 

    Several antipsychotics are associated with the ventricular tachycardia torsade de pointes (TdP), which may lead to sudden cardiac death (SCD), because of their inhibition of the cardiac delayed potassium rectifier channel. This inhibition extends the repolarization process of the ventricles of...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics